Wisconsin, 2007Flash Flood in Wisconsin, June 4, 2007
June 4, 2007 · NWS MKX · 1 event in 1 county or zone
On June 4th, repeated rounds of thunderstorms, moving north to south around sunrise, dumped heavy rains on the city of Fond du Lac that resulted in a flash flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 4th, repeated rounds of thunderstorms, moving north to south around sunrise, dumped heavy rains on the city of Fond du Lac that resulted in a flash flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 4, 2:34 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 4, 2:34 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 AM CDT MON JUN 4 2007
.DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY THROUGH
TUESDAY.
MODELS ARE IN GOOD AGREEMENT WITH SYNOPTIC SITUATION NEXT 48 HOURS.
UPPER LEVEL LOW ROTATING OVER EASTERN WISCONSIN WILL MOVE TO
MICHIGAN TODAY. HEAVIEST AND MOST NUMEROUS RAIN SHOULD CONTINUE TO
BE ALONG AND WEST OF THE UPPER LOW AXIS...WHICH WOULD PUT THE
EASTERN HALF OF SOUTHERN WISCONSIN IN THE HIGHEST POP AND QPF
FIELD. THIS AGREES WELL WITH ALL MODEL QPF PATTERNS...INCLUDING
WRF AND HPC GUIDANCE. I EXPECT SIGNIFICANT REDEVELOPMENT OF
CONVECTION DURING THE MORNING WITH DAYTIME HEATING.
TEMPERATURES AT H500 COOL TONIGHT AS ANOTHER SHORT WAVE TRACKS
ACROSS WISCONSIN IN THE NORTHWEST FLOW...THEN H500 TEMPERATURES
BECOME COLD AT AROUND -20 DEGREES FOR TUESDAY WITH A QUITE STRONG
SHORT WAVE. LAPS RATES BECOME VERY STEEP...ESPECIALLY TUESDAY. WB
ZERO HEIGHT ON BUFFY IS ONLY AROUND 6K FEET. I EXPECT SHOWERS TO
REMAIN SCATTERED OVER CWA TONIGHT...THEN SCATTERED THUNDERSTORMS
TO DEVELOP TUESDAY IN DAYTIME HEATING WITH THE POSSIBILITY OF
LARGE HAIL.
FOCUS THEN SHIFTS TO WEDNESDAY NIGHT AND THURSDAY...WITH ANOTHER
SURGE OF WARM AIR AND MOISTURE. LLJ INCREASES TO AROUND 55KT
WEDNESDAY NIGHT WITH A SERIES OF SHORT WAVES MOVING THROUGH IN
SOUTHWEST FLOW ALOFT. THERE MAY BE PERIODS OF STRONG
QPV...FRONTOGENETIC FORCING AND QCONVERGENCE. HOWEVER...LIMITING
FACTOR WILL BE A H700 CAP WHICH RELAXES DURING THE DAY THURSDAY.
&&
.AVIATION...UPPER LOW OVER SERN WI WL DRIFT SLOWLY EWD TODAY. VLIFR
TO IFR CONDITIONS NEAR LK MICHIGAN WILL IMPROVE DURING THE EARLY
DAYLIGHT HOURS AS SFC WINDS INCREASE WITH GRADIENT TIGHTENING OVER
SRN WI AS SFC LO CENTER MOVS TO LWR MI. BANDS OF SCATTERED
INSTABILITY SHOWERS/THUNDERSTORMS WILL CONTINUE TO ROTATE THRU SRN
WI AROUND PARENT LOW...AND BECOME MORE NUMEROUS DURING THIS
AFTERNOON INTO THIS EVENING...ESPECIALLY OVER ERN WI. GENERALLY MVFR
CIGS AND VSBYS AFTER MORNING FOG LIFTS...THO THEY WILL BE VARIABLE
WITH THE PCPN. GUIDANCE SUGGESTS LOWER DEW POINTS AND ENOUGH MIXING
TO KEEP VFR CONDITIONS TONIGHT...THO LIGHTER WINDS INLAND AND MODELS
POSSIBLY NOT ACCOUNTING FOR HIER SFC RH DUE TO HVY RAINFALL FROM
SUNDAY MAY LEAD TO FOG.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR WIZ052-060-
066-071-072.
&&
UPDATED TO ADD AVIATION DISCUSSION
35/09/99
Hazardous weather outlook, Jun 4, 4:06 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 AM CDT MON JUN 4 2007
WIZ046-047-051-052-056>060-062>072-051100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
506 AM CDT MON JUN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE
NUMEROUS TODAY...ESPECIALLY OVER SOUTHEAST WISCONSIN.
LOCATIONS IN THE MADISON METROPOLITAN AREA THAT RECEIVED 3 INCHES
OF RAIN ON SUNDAY WILL NOT BE ABLE TO HANDLE ADDITIONAL RAINFALL
MOVING THROUGH THE REGION THIS MORNING.
HEAVY DOWNPOURS OF RAIN WILL CAUSE UNDERPASSES AND LOW-LYING
ROADWAYS TO FILL WITH WATER. SMALL HAIL AND GUSTY WINDS WILL
ACCOMPANY THE STRONGER STORMS THIS AFTERNOON.
DENSE FOG ALONG THE LAKE MICHIGAN SHORE WILL DISSIPATE BY MID MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...AND AGAIN ON
WEDNESDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL REPORTS
WILL BE APPRECIATED.
LMZ643>646-665-051100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
506 AM CDT MON JUN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE
NUMEROUS TODAY...WITH HEAVY DOWNPOURS OF RAIN...LIGHTNING STRIKES
...SMALL HAIL AND GUSTY WINDS TO 40 KNOTS.
DENSE FOG WILL DISSIPATE BY MID MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...AND AGAIN ON
WEDNESDAY NIGHT THROUGH THURSDAY.
REM
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 4, 4:15 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
515 AM CDT MON JUN 4 2007
WIZ046-047-056-057-062-063-067>069-041215-
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE...
JANESVILLE...BELOIT
515 AM CDT MON JUN 4 2007
MORE RAIN IS ON THE WAY FOR THE MADISON METROPOLITAN AREA THIS
MORNING.
AFTER RECEIVING A RECORD 3 INCHES OF RAIN ON SUNDAY...SATURATED
GROUND WILL NOT BE ABLE TO HANDLE ADDITIONAL RAINFALL. A POCKET OF
MODERATE TO AT TIMES HEAVY SHOWERS WILL BE MOVING THROUGH DANE
COUNTY BETWEEN 530 AM AND 10 AM.
THIS POCKET OF SHOWERS WILL BRING ONE HALF TO THREE QUARTERS OF AN
INCH OF RAIN. THE RUNOFF FROM THESE SHOWERS MAY COVER AREA
ROADWAYS WITH WATER...AND FILL UNDERPASSES AND LOW-LYING AREAS
WITH WATER.
BE ALERT FOR RAPIDLY CHANGING ROAD CONDITIONS AS THESE SHOWERS AND
ISOLATED THUNDERSTORMS MOVE THROUGH.
REM
Flash Flood, Fond du Lac
- When
- June 4, 5:00 AM CST to 8:00 AM CST
- Where
- Fond du Lac County, Fond du Lac
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 43.780, -88.450
A flash flood occurred across the city of Fond du Lac that resulted in widespread basement flooding, and minor road damage consisting of gravel and shoulder washouts. Water depths on some streets reached 2 to 4 feet. A coop observer in the city measured 3.9 inches of rain while the storms were rolling through the city.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Heavy Rain in New Jersey, June 4, 20071 death · 8 injured · 4 events
- Flash Flooding and Hail in Louisiana, June 4, 2007$766,000 · 1.75 in hail · 13 events
- Lightning Strike in Louisiana, June 4, 2007$50,000 · 1 event
- Tornado in Indiana, June 4, 2007$50,000 · EF0 · 1 event
- Lightning Strike in Idaho, June 4, 2007$30,000 · 1 event
- Tornado and Hail in New Mexico, June 4, 2007$16,000 · EF0 · 9 events
- Hail and Damaging Winds in Texas, June 4, 2007$16,000 · 1 in hail · 6 events
- Hail and Damaging Winds in South Carolina, June 4, 20071 in hail · 13 events
- Hail and Damaging Wind in Texas, June 4, 20071 in hail · 10 events
- Hail and Damaging Winds in North Carolina, June 4, 20071.75 in hail · 9 events
- Flash Flooding in New York, June 4, 20076 events
- Hail in Texas, June 4, 20072.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43867.